Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 370, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2005, 6:07 PM CDT for Cleburne County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 2, 2005, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 022308 SVRBMX ALC029-022345- /O.NEW.KBMX.SV.W.0370.050602T2307Z-050602T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 PM CDT THU JUN 2 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF HEFLIN * UNTIL 645 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HEFLIN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...AND WILL MOVE ALONG OR JUST SOUTH OF INTERSTATE 20. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3363 8574 3350 8571 3351 8539 3368 8541 $$ MBS/91
1 follow-up statement
000 WWUS54 KBMX 022330 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 PM CDT THU JUN 2 2005 ALC029-022345- /O.CON.KBMX.SV.W.0370.000000T0000Z-050602T2345Z/ CLEBURNE AL- 629 PM CDT THU JUN 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR SOUTHERN CLEBURNE COUNTY... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HEFLIN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...AND REMAIN SOUTH OF INTERSTATE 20. LAT...LON 3364 8562 3351 8564 3352 8538 3368 8538 $$ MBS/91
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 2, 3:25 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT THU JUN 2 2005 .DISCUSSION... LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH ASSOCIATED SFC FEATURE INFLUENCES THE CWA. SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH AFTERNOON AND EVENING SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 80 62 86 / 40 30 10 30 ANNISTON 63 81 64 85 / 50 30 10 20 BIRMINGHAM 63 82 66 85 / 40 20 10 20 TUSCALOOSA 64 86 66 88 / 20 10 10 20 CALERA 64 83 66 87 / 40 20 10 20 AUBURN 64 82 68 88 / 60 30 10 20 MONTGOMERY 65 87 67 89 / 60 30 10 20 TROY 65 86 67 90 / 60 30 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 5:37 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CDT THU JUN 2 2005 ALZ011>015-017>050-032230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 537 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS EVENING TONIGHT). A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH 9 PM THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN...WHICH MAY LEAD TO STREET FLOODING...AND HAIL. THE AREA OF GREATEST CONCERN IS EAST OF INTERSTATE 65...AND NORTH OF INTERSTATE 85. THESE STORMS SHOULD DIMINISH IN BOTH COVERAGE AND INTENSITY SHORTLY AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 2, 3:29 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL PHENIX CITY 32.47N 85.01W
06/02/2005 0.25 INCH RUSSELL AL LAW ENFORCEMENT
PEA SIZE HAIL IN PHENIX CITY.
&&
JSSSpecial weather statement, Jun 2, 4:02 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 402 PM CDT THU JUN 2 2005 ALZ027-022200- TALLADEGA- 402 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 500 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM NUMEROUS SHOWERS AND THUNDERSTORMS... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS TALLADEGA COUNTY...MOVING NORTH AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WINTERBORO... SYLACAUGA...CHILDERSBURG...TALLADEGA...WALDO...LINCOLN AND MUNFORD THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Local storm report, Jun 2, 4:46 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED BY THE LINCOLN
POLICE DEPARTMENT.
0430 PM FLASH FLOOD TALLADEGA 33.43N 86.10W
06/02/2005 TALLADEGA AL EMERGENCY MNGR
SEVERAL STREETS CLOSED IN THE CITY OF TALLADEGA DUE TO
FLOODING.
0430 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL PUBLIC
NICKEL SIZE HAIL REPORTED AT A FOOD MART IN LINCOLN.
&&
JSSLocal storm report, Jun 2, 5:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CALERA 33.10N 86.75W
06/02/2005 0.50 INCH SHELBY AL PUBLIC
UP TO DIME SIZE HAIL REPORTED ALONG HWY 25 NEAR CALERA.
&&
JSSLocal storm report, Jun 2, 5:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL INSURANCE CO
NICKEL SIZE HAIL IN LINCOLN.
&&
JSSSpecial weather statement, Jun 2, 6:00 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT THU JUN 2 2005 ALZ021-022345- CLEBURNE- 600 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 645 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS ALONG INTERSTATE 20...IN AND NEAR HEFLIN AND RANBURNE THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM AS WELL. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 37 min |
| Jun 2, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 25 min |
| Jun 2, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.